Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 59, NWS Tulsa, OK

April 12, 2008Washington County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 12, 2008, 2:40 AM CDT for Washington County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2008, 2:40 AM CDT (07:40 UTC)
Expired
Apr 12, 2008, 8:11 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Washington County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Caney River near Ramona (RAMO2). The gauge peaked at 27.96 ft at Apr 11, 2008, 11:00 AM CDT.

actionminormoderate15202504/1204/13
Action stage
26 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07175500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS84 KTSA 120740
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 AM CDT SAT APR 12 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  BIRD CREEK NEAR SPERRY AFFECTING OSAGE AND TULSA COUNTIES. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  BIRD CREEK NEAR OWASSO-MINGO AFFECTING TULSA COUNTY. 
  
  CANEY RIVER NEAR COLLINSVILLE AFFECTING ROGERS AND TULSA COUNTIES. 
  
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA..
  DEEP FORK RIVER NEAR BEGGS AFFECTING OKMULGEE COUNTY. 
  
OKC111-121540-
/O.CON.KTSA.FL.W.0038.000000T0000Z-000000T0000Z/
/BGSO2.2.ER.080410T1421Z.080412T1800Z.000000T0000Z.NO/
240 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE DEEP FORK RIVER NEAR BEGGS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 AM SATURDAY THE STAGE WAS 23.70 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE DEEP FORK RIVER NEAR BEGGS WILL CONTINUE RISING TO 
  NEAR 24.2 FEET THIS AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 24.0 FEET...SOME COUNTY ROADS SOUTH OF BEGGS AND 
  NORTHWEST OF OKMULGEE WILL BE FLOODED.  DENTONVILLE ROAD SOUTHWEST 
  OF BEGGS MAY BE IMPASSABLE.

$$

OKC113-143-120810-
/O.CAN.KTSA.FL.W.0039.000000T0000Z-080412T1013Z/
/SPEO2.2.ER.080410T1022Z.080411T1030Z.080412T0458Z.NO/
240 AM CDT SAT APR 12 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIRD CREEK NEAR SPERRY.
* AT  201 AM SATURDAY THE STAGE WAS 18.94 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE LATE YESTERDAY EVENING.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE BIRD CREEK NEAR SPERRY WILL CONTINUE FALLING AND 
  REMAIN BELOW FLOOD STAGE.


$$

OKC143-121540-
/O.EXT.KTSA.FL.W.0040.000000T0000Z-080412T2248Z/
/OWSO2.2.ER.080410T1106Z.080411T2300Z.080412T1648Z.NO/
240 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIRD CREEK NEAR OWASSO-MINGO.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 AM SATURDAY THE STAGE WAS 21.24 FEET. 
* MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE BIRD CREEK NEAR OWASSO-MINGO WILL CONTINUE FALLING 
  TO BELOW FLOOD STAGE BY LATE THIS MORNING.
* IMPACT...AT 20.0 FEET...MODERATE FLOODING WILL OCCUR NEAR 56TH 
  STREET NORTH NEAR MINGO ROAD.  MINGO ROAD NEAR 66TH STREET NORTH 
  MAY BECOME IMPASSABLE.  ACCESS ROADS NEAR THE OXLEY NATURE CENTER 
  AT MOHAWK PARK MAY BE FLOODED.

$$

OKC147-121540-
/O.NEW.KTSA.FL.W.0059.080412T0740Z-080412T1810Z/
/RAMO2.1.ER.000000T0000Z.080412T0200Z.080412T1210Z.NO/
240 AM CDT SAT APR 12 2008

* AT  100 AM SATURDAY THE STAGE WAS 27.06 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE CANEY RIVER NEAR RAMONA WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY THIS MORNING.
* IMPACT...AT 26.0 FEET...MINOR FLOODING WILL OCCUR.  FARMLANDS AND 
  RURAL ROADS WILL BE AFFECTED.

$$

OKC131-143-121540-
/O.EXT.KTSA.FL.W.0042.000000T0000Z-080413T1006Z/
/CVLO2.2.ER.080410T1148Z.080412T0631Z.080413T0406Z.NO/
240 AM CDT SAT APR 12 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE CANEY RIVER NEAR COLLINSVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  131 AM SATURDAY THE STAGE WAS 31.12 FEET. 
* MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE CANEY RIVER NEAR COLLINSVILLE WILL CONTINUE FALLING 
  TO BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 31.0 FEET...WIDESPREAD MODERATE FLOODING WILL OCCUR.  
  RURAL ROADS NEAR THE CANEY RIVER WILL BECOME IMPASSABLE.

$$

OKC021-121539-
/O.EXT.KTSA.FL.W.0044.000000T0000Z-080413T0117Z/
/TALO2.3.ER.080410T2057Z.080411T2200Z.080412T1917Z.NO/
240 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 AM SATURDAY THE STAGE WAS 15.89 FEET. 
* MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH WILL CONTINUE FALLING 
  TO BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE
  DOWNSTREAM TOWARDS TAHLEQUAH.  ACCESS ROADS EAST OF THE COMBS 
  BRIDGE NEAR EAGLES BLUFF MAY BE THREATENED.  EXTREME TURBULENCE 
  WILL MAKE THE RIVER TOO HAZARDOUS FOR FLOATING.

$$
1 follow-up statement
000 
WGUS84 KTSA 121311
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 AM CDT SAT APR 12 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  CANEY RIVER NEAR RAMONA AFFECTING WASHINGTON COUNTY. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  CANEY RIVER NEAR COLLINSVILLE AFFECTING ROGERS AND TULSA COUNTIES. 
  
OKC147-121341-
/O.CAN.KTSA.FL.W.0059.000000T0000Z-080412T1810Z/
/RAMO2.1.ER.000000T0000Z.080412T0200Z.080412T1006Z.NO/
811 AM CDT SAT APR 12 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CANEY RIVER NEAR RAMONA.
* AT  700 AM SATURDAY THE STAGE WAS 25.29 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE CANEY RIVER NEAR RAMONA WILL CONTINUE FALLING AND 
  REMAIN BELOW FLOOD STAGE.


$$

OKC131-143-122111-
/O.EXT.KTSA.FL.W.0042.000000T0000Z-080413T1529Z/
/CVLO2.2.ER.080410T1148Z.080412T1230Z.080413T0929Z.NO/
811 AM CDT SAT APR 12 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CANEY RIVER NEAR COLLINSVILLE.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  730 AM SATURDAY THE STAGE WAS 31.34 FEET. 
* MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE CANEY RIVER NEAR COLLINSVILLE WILL CONTINUE FALLING 
  TO BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 31.0 FEET...WIDESPREAD MODERATE FLOODING WILL OCCUR.  
  RURAL ROADS NEAR THE CANEY RIVER WILL BECOME IMPASSABLE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 11, 9:21 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Apr 11, 9:21 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI APR 11 2008

.DISCUSSION...
HIGH PRESSURE CONTINUES TO BUILD INTO THE SOUTHERN PLAINS THIS
EVENING WITH RESULTANT PRESSURE GRADIENT EXPECTED TO KEEP WIND
SPEEDS UP FOR MOST OF THE NIGHT.  THIS WILL LIMIT POTENTIAL FOR
FREEZING TEMPERATURES TONIGHT THUS CURRENT LOW TEMP FORECAST REMAINS
ON TRACK.  ADJUSTED SKY AND WIND TRENDS FOR THE EVENING UPDATE WITH
NO CHANGES TO OTHER ELEMENTS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ068-
     OKZ069.

     FREEZE WATCH FROM 1 AM MONDAY TO 10 AM MONDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020.

     FREEZE WATCH FROM 1 AM MONDAY TO 10 AM MONDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, Apr 11, 8:37 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT FRI APR 11 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT FRI APR 11 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
GUSTY NORTHERLY WINDS WILL CONTINUE INTO SATURDAY WITH
POTENTIAL FOR ENHANCED SPREAD POTENTIAL FOR ANY FIRES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:39 AM CDTFreeze WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more30 hr

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.